Winter Weather, Marquette
- When
- December 28, 6:00 AM CST to 5:00 PM CST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
A prolonged fall of light to moderate snow fell across all of south-central and southeast Wisconsin, resulting in accumulations of 3 to 8 inches. The wind was a non-factor, and roads were reported to be in good condition during this event, consequentely the impact of society was minimal, and this was not classified as a Heavy Snow event.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A prolonged fall of light to moderate snow fell across all of south-central and southeast Wisconsin, resulting in accumulations of 3 to 8 inches. The wind was a non-factor, and roads were reported to be in good condition during this event, consequentely the impact of society was minimal, and this was not classified as a Heavy Snow event. Specific snowfall totals include 8.1 at Cedarburg; 8.0 at Dousman, North Prairie, East Troy, Hales Corner, Watertown, and Allenton; 7.8 at Waterford; 7.5 at Howards Grove and Palmyra; 6.8 at Stoughton and Beloit College; 6 at Ashford and Monroe; 5.7 at South Wayne; 5.5 at Milwaukee Mitchell Field and Columbus; 5.1 at Madison Truax Field, 5 at Twin Lakes; 4.2 at Redstorn Lake north of La Valle, 4 in the southeast corner of Iowa County; and 3.7 at Markesan. Newspapers indicated that there the usual vehicle accidents in all affected counties. The 5.5 measured at Milwaukee was a new record for December 28th, breaking the old record of 5.3 set in 1968. In Germantown (Washington Co.), the weight of the snow broke a 10 diameter tree branch which fell onto a vehicle. Luckily there was only minor scratches on the vehicle. Synoptically, low pressure tracked from Missouri to the lower part of Lake Michigan and then lower Michigan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 28, 3:53 AM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CST FRI DEC 28 2007
.SHORT TERM...STRONG UPPER TROUGH AND ASSOCIATED 120 KT JET STREAK LIFTING
NEWD THROUGH OK WITH PRESSURE FALLS OF 3 MB/3 HRS OVER MUCH OF THE LOWER
AND MIDDLE MS RIVER VALLEY. MODELS IN FAIRLY GOOD AGREEMENT WITH
THIS SYSTEM. CYCLOGENESIS EXPECTED WITH CLOSED SFC LOW TO DEVELOP
AND TRACK NEWD ACROSS THE SOUTH SIDE OF CHICAGO LATE THIS AFTERNOON.
LOW WILL DEEPEN 10 MB FROM 18Z TO 06Z WITH 1001 MB SFC LOW OVER
LAKE HURON AT END OF PERIOD. UPPER TROUGH WILL BECOME NEGATIVE
TILT WITH STRONG 300-500 MB Q-VECTOR CONVERGENCE PROGGED OVER ALL
OF SRN WI VIA STRONG CYCLONIC VORTICITY ADVECTION AND LEFT FRONT
QUAD OF 120 KT JET STREAK. DECENT WAA AND ISENTROPIC LIFT TO MOVE
ACROSS THE AREA AS WELL BUT MOST FOCUSED IN THE LOW LEVELS OVER
THE FAR EAST.
00Z NAM QPF PRODUCED UP TO ONE HALF INCH IN SE WI BUT OTHER
MODELS AND 06Z NAM PRODUCE ABOUT 0.40 INCHES OF LIQUID. THE DIFFERENCE
IN QPF IS THE DIFFERENCE BETWEEN A WARNING OR ADVISORY WHEN CONSIDERING
SNOW RATIOS OF 12:1 TO 14:1 FORECASTED BY THE COBB TECHNIQUE.
BELIEVE THIS EVENT WILL REMAIN MOSTLY A MODERATE SNOW/ADVISORY
EVENT FOR THE FOLLOWING REASONS. MIXING RATIOS ONLY PEAK AT 2 G/KG
WHICH THE GARCIA METHOD WOULD YIELD 4 INCHES...THE STRENGTH OF
OMEGA IN THE DENDRITE ZONE IS JUST BELOW WHAT WOULD USUALLY BE
WARNING CRITERIA...AND FRONTOGENESIS IN NOT WELL ORGANIZED AS IS
USUALLY THE CASE WITH STRONG WINTER STORMS.
MODEL QPF OF ABOUT 0.30 INCHES IS EXPECTED IN FAR WRN CWA WITH
HIGHER SNOW RATIOS SO SNOW ADVISORY WILL BE EXTENDED ACROSS ALL OF
CWA WITH A FORECAST OF 3 TO 6 INCHES. ANY 6 INCH AMOUNTS WOULD BE
IS SE WI WHERE CYCLONIC VORTICITY ADVECTION AND WARM ADVECTION
COINCIDE FOR DEEPEST LIFT.
ONLY WEAK COLD ADVECTION IN THE WAKE OF THE LOW TNT WITH WEAK HIGH
PRESSURE RIDGE SETTLING OVER THE AREA ON SAT. A WEAK SHORTWAVE
TROUGH WITHIN ZONAL FLOW WILL APPROACH WI SAT NT/SUN WITH LGT SLY
FLOW AND WEAK WARM ADVECTION BEGINNING. LIFT IS VERY WEAK AND RH
PROGS ARE FAIRLY LOW SO WILL ONLY MENTION FLURRIES AT THIS TIME.
.LONG TERM...
GFS AND NAM AGREE ON A STRONGER SHORTWAVE APPROACHING FROM THE NW
FOR LATE SUN NT AND MON. WARM ADVECTION INTENSIFIES AHEAD OF WAVE
ON NOSE OF 40 KT LLJ. DEEP Q-VECTOR CONVERGENCE IS PROGGED OVER
THE AREA BUT SYSTEM IS FAST MOVING. INCREAESED POPS TO 50 PERCENT
FOR MON. A SECONDARY SHORTWAVE THEN DIGS SWD WITH CONTINUED COLD
ADVECTION INTO TUE. 1000-500 MB THICKNESSES DROP TO 504-510 DM SO
BELOW NORMAL TEMPS EXPECTED TUE/WED. A STRONG WARM ADVECTION
PATTERN THEN SETS UP FOR LATE IN THE WEEK.
&&
.AVIATION...SNOW EXPECTED INTO SOUTHERN WISCONSIN THIS MORNING...AS
LOW PRESSURE MOVES FROM MISSOURI AND REACHES SOUTHERN LAKE MICHIGAN
AND LOWER MICHIGAN THIS EVENING. WILL BRING IN IFR VISIBILITIES AND
CEILINGS WITH THE SNOW. COULD SEE SOME LIFR TO VLIFR CONDITIONS IN
MODERATE SNOW MAINLY THIS AFTERNOON.
&&
.MARINE...SURFACE LOW EXPECTED TO MOVE TO THE SOUTHEAST OF THE AREA
ON FRIDAY. TIGHTENING SURFACE PRESSURE GRADIENT OVER THE
AREA...RESULTING IN 15 TO 20 KNOT ONSHORE WINDS...SHOULD GENERATE
WAVES MEETING SMALL CRAFT CRITERIA. THEN ON BACK SIDE OF SYSTEM
TONIGHT WINDS SHOULD REACH SMALL CRAFT CRITERIA. AS RESULT SMALL
CRAFT ADVISORIES HAVE BEEN ISSUED.
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR WIZ046-047-056>060-065-066-070>072.
SNOW ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR WIZ062>064-067>069.
SNOW ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR WIZ051-052.
LM...NONE.
&&
SHORT/LONG TERM...GEHRING
AVIATION/MARINE...HENTZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 AM CST FRI DEC 28 2007 WIZ046-047-051-052-056>060-062>072-291015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 411 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FOR TODAY FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. SNOW ACCUMULATIONS OF 4 TO 6 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW IS EXPECTED SUNDAY NIGHT AND MONDAY MORNING. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-291015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 411 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT. BRISK NORTHEAST WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM SHOULD GENERATE WAVES OF 3 TO 5 FEET. LATER TONIGHT NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED AS THE LOW MOVES OFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR MUCH OF THE TIME FROM SUNDAY NIGHT THROUGH WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
19 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70337, 70338, 70339, 70340, 70341, 70342, 70343, 70344, 70345, 70346, 70347, 70348, 70349, 70350, 70351, 70352, 70353, 70354, 70355.